What is the physical effect of Benadryl on the Digestive track and why?
What are the physical effects of Benadryl on the Digestive track and why? I realize Benadryl's primary design is to be an Antihistamine but after taking Benadryl (about 30 min later) my stomach to my large intestine starts to work normally again for about 4-1/2 more hours until it wears off. I live with severe spasms, bloating, reflux and constipation because my track doesn't move properly, lived on laxatives for years. I just learned after taking Benadryl I get much relief from digestive issues and food begins flowing normally with all the above problems fading away and the colon starts to empty. Does anyone know what Benadryl is doing to my digestive track? Allergies! I'm a very-very allergic person so it's all possible to be food allergy related but that would mean I would be allergic to every food sold in the food store, which is unlikely. I have had allergy food testing and the allergist says I'm not allergic to these foods I regularly eat, prick, intradermal and blood allergy testing all came up negative for foods I regularly eat. I think it's more likely Benadryl is doing something else on the digestive track. Any ideas?
Well, the interesting thing about Benadryl is it CAN on occasion cause either diarrhea or constipation! Therefore, my guess is it's giving a little diarrhea type effect. ALSO, Benadryl can make people less anxious, make them drowsy and sleepy. So, there's the second plus for you, it relaxes you, and this will always make the body function more easily.
I do not think of this positive effect on your digestion as allergy-related, altho I can see why you think so. But generally an allergy is something that does not agree with you. Instead, I think of this Benadryl benefit as a side effect, as it is listed in rather long lists but rare lists of fairly minor side effects, which is why you can buy it over the counter. I know people who use it regularly as a sleep aid, so I can see no harm in continuing with taking it, but obviously do not exceed the dose recomended on the box you get it in.
I had a similar thing happen with another drug. I have no idea what it was, but I had a problem with some constipation out of nowhere. But then, since I do take a lot of medicines, I noticed it went away, so I figured it was one of my medicines. Recently I had all my meds changed a little, and I'm back with this stupid constipation, and am working on a daily solution to make it stop. Husband and I have lots of solutions, and I'm working on them!
I do not know why benadryl is helping you, don't know the particular item in with the medicine, nor any other reasons other than I've given, but I think its fantastic to get relief like you have after so many years. Keep us posted on how you're doing maybe one more post in a few weeks, just so we can keep up with the three cheers, or help you if it quits working (heaven forbid). GG
I suffer from reflux and a strange type of digestive illness which makes my entire body fall out of homeostassis, cause respiratory problems, diahhrea, vomiting, dehydrated, pale, and tons of other symptoms. Strangely, benadryl also helps me with these symptoms. It makes them go away within 20 minutes. It's really Nice because I have nearly died twice from this.
Benadryl is an antihistamine. There are 2 types of histamines (that I am aware of) H1 being related to allergies and H2 being related to digestive processes. Therefore my guess is that benadryl is blocking some of the H2 histamines and releiving symptoms.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.